MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR BACTISEAL PERITONEAL CATHETER

INTEGRA LIFESCIENCES SWITZERLAND SAR BACTISEAL PERITONEAL CATHETER
Model Number 823074
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 03/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
1 of 2 reports.Other mfg report number: 3013886523-2023-00077.A physician reported a certas valve (id 828800) was implanted in (b)(6) 2022 due subarachnoid hemorrhage via lumbar peritoneal shunt with setting 3.The valve was used with the silascon lumbar catheter (manufactured by kaneka, product code: 702-jj) and with peritoneal cather ( id 823074).On (b)(6) 2023, the setting was changed from 3 to 2 because the ventricles did not shrink.On (b)(6) 2023, an x-ray was taken, however, the ventricles still did not shrink, so setting 2 was changed to 1.On (b)(6) 2023, the shunt system was removed and replaced because the ventricle still did not shrink even in setting 1.The patient had gait disturbance.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The bactiseal catheter (id 823074) was returned for evaluation.Failure analysis - the catheter was visually inspected; near to where the catheter is tied to the valve cuts/holes were noted.The catheter was irrigated, no occlusion noted.The catheter was leak tested failed leaked from the cuts/holes in the catheter.The root cause for the issue reported by the customer is probably due to the cut/tears in the catheter, causing leakage of "csf" into unintended parts.The root cause for the cut/tear in the catheter is due to a sharp or pointed object coming into contact with the catheter, as noted in the "ifu" silicone has a low cut/tear resistance.

Brand Name
BACTISEAL PERITONEAL CATHETER
Common Device Name
BACTISEAL PERITONEAL CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16592550
Report Number3013886523-2023-00079
Device Sequence Number14208566
Product Code JXG
UDI-Device Identifier10381780515630
UDI-Public10381780515630
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number823074
Device Catalogue Number823074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale